MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE

SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE
Model Number UM-2R
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The olympus medical service department determined that the customer was missing a required component during reprocessing of the ultrasonic probe while using an olympus endoscope reprocessor (oer-3).The issue was identified during reprocessing of the device.There was no patient involvement, and no patient harm has been reported.The oer-3 olympus endoscope reprocessor was reported in the medwatch with patient identifier (b)(6).
 
Additional Manufacturer Narrative
D4: the serial number for the device was not provided as it was unknown.Olympus medical service provided training to the customer regarding the reprocessing procedure.The device has not been returned for evaluation.If the device is returned, an investigation will be performed, and a supplemental report will be filed.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, reprocessing was not conducted properly since the wash tube was not used when reprocessing um-2r with oer-3.The event can be prevented by following the instructions for use (ifu) which state: "[please make sure to clean, disinfect (or sterilize) then store the device in accordance with [7.Maintenance method] in page 19, and [8.Storage and disposal] in page 30, after use.When proper cleaning, disinfection (or sterilization) and storage were not conducted, it may lead to infection or damage of the device then function of the device will not be secured.]" olympus will continue to monitor field performance for this device.

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17565504
Report Number3002808148-2023-08532
Device Sequence Number6939774
Product Code ITX
UDI-Device Identifier04953170063206
UDI-Public04953170063206
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUM-2R
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2023
Supplement Date Received by Manufacturer09/11/2023
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown